Georgia, 2004

Damaging Winds in Georgia, June 25, 2004

June 25, 2004 · NWS FFC · 5 events in 5 counties and zones

5 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 25, 1:55 PM EST, 42 minutes earlier.

Area forecast discussion, Jun 25, 1:55 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT FRI JUN 25 2004

.SHORT TERM...LOW OVER NORTHWEST GEORGIA AT THE CURRENT TIME WITH
MOST OF THE STEADY RAIN WELL NORTH OF THE FORECAST AREA. HOWEVER
PLENTY OF CONVECTION ACROSS THE AREA...STRONGEST FROM ABOUT ATHENS
TO AMERICUS IN THE AREA WHICH RECEIVED THE MOST SUN. THE SOUTHEAST
PORTION OF THE FORECAST AREA HAS THE BEST POTENTIAL FOR SEVERE...AND
EVEN THAT IS SMALL AS APPEARS TO BE MOSTLY HEAVY RAIN. A NORTH/SOUTH
BAND OF SHOWERS OVER CENTRAL ALABAMA ALONG A PREFRONTAL TROUGH IS
MOVING EASTWARD AND SHOULD BRING MORE SHOWERS AND THUNDERSTORMS TO
THE AREA THIS EVENING. BOTH ETA AND GFS SHOW MID LEVEL DRYING BEHIND
THE LOW ON SATURDAY...ENOUGH TO DROP POPS COMPLETELY OVER THE FAR
NORTH. SHOULD BE OUR DRIEST DAY IN A WHILE. MOISTURE RETURNS SUNDAY
WITH A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOON
AND EVENING. AM GOING CLOSER TO ETA POPS AS GFS CONTINUES TO HAVE
LITTLE BULLSEYES OF PRECIP INDICATIVE OF CONVECTIVE FEEDBACK.

.LONG TERM...A TREND BACK TO MORE DIURNALLY DRIVEN THUNDERSTORMS...
WITH POPS CLOSER TO CLIMATOLOGY. UPPER LEVEL HIGH BUILDS OVER THE
WESTERN GULF...WHICH SHOULD CUT OFF THE SOURCE REGION FOR THE SHORT
WAVES THAT HAVE BEEN MOVING THROUGH THE SOUTHEAST THE PAST FEW DAYS.
&&

.HYDROLOGY...WILL KEEP FLASH FLOOD WATCH GOING...THOUGH EXPECT THE
THREAT IS REDUCED. CELLS ARE MOVING NEAR 30KT SO WOULD HAVE TO GET
TRAINING FOR ANY FLOODING TO OCCUR. HOWEVER NORTH GEORGIA GOT SOME
STEADY RAIN THIS MORNING...SOME CONVECTIVE RAIN THIS AFTERNOON...AND
FLASH FLOOD GUIDANCE REMAINS VERY LOW. WOULD NOT TAKE AN EXCESSIVE
AMOUNT OF RAIN TO HAVE PROBLEMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     68 84 67 85 / 60 20 20 40
ATHENS      69 86 68 84 / 60 20 20 40
GAINESVILLE 67 83 65 84 / 60 20 20 40
ROME        69 87 67 87 / 70 10 20 40
COLUMBUS    72 88 69 88 / 60 30 20 40
MACON       72 89 69 89 / 60 30 20 40
&&

.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

26
Hazardous weather outlook, Jun 25, 8:00 AM EST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 AM EDT FRI JUN 25 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
900 AM EDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY AND THIS EVENING...

.SYNOPSIS...
A COLD FRONT ACROSS THE OHIO AND MID MISSISSIPPI VALLEYS WILL DRIFT
TOWARD NORTH GEORGIA. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
NORTH GEORGIA LATE TODAY AND TONIGHT.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE GUSTY WINDS.
DIME SIZE HAIL...LIGHTNING...AND HEAVY RAIN CAN ALSO BE EXPECTED.
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA OF
NORTH AND CENTRAL GEORGIA. THE BEST TIME WILL BE FROM LATE MORNING
INTO THE EARLY EVENING.

.DISCUSSION...
A TROPICAL AIRMASS WILL CONTINUE OVER THE AREA. THE AIRMASS WILL
CONTINUE TO BE WEAKLY UNSTABLE WITH CAPES OF 1500 OR LESS.
HOWEVER...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH GEORGIA
TONIGHT WITH A SHORT WAVE MOVING ACROSS THE AREA TODAY. A LOW LEVEL
WIND MAX OF 35 KNOTS WILL MOVE ACROSS THE AREA THIS AFTERNOON
HELPING TO AID THE POTENTIAL FOR SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT IN CASE ACTIVATION IS NEEDED. EMERGENCY
MANAGERS SHOULD MONITOR THE SITUATION.

.OTHER HAZARDS...
HEAVY RAIN COULD CAUSE FLASH FLOODING ACROSS PARTS OF NORTH GEORGIA
INTO THE EVENING HOURS.

.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
&&

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

BDL

In the hours before

Special weather statement, Jun 25, 2:26 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT FRI JUN 25 2004

GAZ072-073-252000-
326 PM EDT FRI JUN 25 2004

...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN JONES AND
BALDWIN COUNTIES UNTIL 400 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 5 MILES NORTH OF MACON TO NEAR
HILLSBORO...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THE THREAT
FROM THIS STORM IS EXPECTED TO DIMINISH BY 400 PM EDT.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

39

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Houston

When
June 25, 2:37 PM EST
Where
Houston County, Centerville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
32.617, -83.683

The Houston County 911 center reported that several trees were blown down.

Thunderstorm Wind, Twiggs

When
June 25, 3:05 PM EST
Where
Twiggs County, Myricks Mill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.783, -83.367

The Twiggs County Sherif reported that a few trees were blown down on Myricks Mill Road.

Thunderstorm Wind, Wilkinson

When
June 25, 3:05 PM EST to 3:10 PM EST
Where
Wilkinson County, 3 mi SW of Gordon
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
32.850, -83.367

The Wilkinson County 911 center reported that a few trees and power lines were down along Georgia Highway 57 along the Wilkinson/Twiggs county line west of Massey Hill and also east of Gordon on Gordon-McIntyre Road.

Thunderstorm Wind, Washington

When
June 25, 3:50 PM EST
Where
Washington County, Deepstep
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
33.017, -82.917

The Washington County 911 center reported that three trees were blown down on Deepstep Road.

Thunderstorm Wind, Treutlen

When
June 25, 4:00 PM EST to 4:30 PM EST
Where
Treutlen County, Orland
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
GOVT OFFICIAL
Coordinates
32.433, -82.667

The Treutlen County Commissioner, along with the Truetlen County Fire Chief, reported that a number of large trees were blown down in the northwest and west part of the county. Several power lines were also down as well. At least 10-15 trees were blown down, at least one of which was completely uprooted. Some roads were blocked, including Georgia Highway 29 between Orland and Interstate 16. One tree caused minor damage to a home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410393, 5410390, 5410391, 5410392, 5410394.